Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 5, 2001, 8:00 PM CDT for Wayne County, Illinois. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 5, 2001, 9:30 PM CDT
- In force
- 90 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 060103 FFWPAH ILC191-060230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 800 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 930 PM CDT * AT 800 PM CDT...RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHEAST WAYNE COUNTY. DOPPLER RADAR ESTIMATED THAT UP TO TWO AND ONE HALF INCHES OF RAIN HAS FALLEN OVER THE CENTRAL PART OF THE COUNTY. * THE MOST INTENSE THUNDERSTORMS WITH THE HEAVIEST RAINFALL SHOULD MOVE OUT OF WAYNE COUNTY THROUGH 845 PM...HOWEVER A PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE THROUGH 930 PM. SOME SECONDARY ROADS WERE REPORTED UNDER WATER. * LOCATIONS IN THE WARNING INCLUDE... WAYNE CITY FAIRFIELD CISNE EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...H&IGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3862 8819 3828 8819 3829 8868 3862 8867
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:27 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 5, 2:27 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 227 PM CDT WED JUN 5 2001 LATEST SURFACE ANALYSIS SHOWED WEAK LOW PRESSURE CENTERED OVER NORTHEAST KANSAS. FROM THE LOW A STATIONARY FRONT EXTENDED EASTWARD ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA. BIGGEST CHALLENGE THIS PACKAGE WILL BE TO DETERMINE WHEN THIS BOUNDARY WILL DROP SOUTHEAST ACROSS OUR CWA. THE COMBINATION OF A TROPICAL DISTURBANCE MOVING NORTH OUT OF THE GULF AND WESTERLY WINDS ALOFT WILL PREVENT THE FRONT FROM MAKING MUCH SOUTHWARD PROGRESS. UNTIL THIS HAPPENS...WE WILL REMAIN IN A WARM...MOIST...AND UNSTABLE AIRMASS. EXPECT SCATTERED RW/TRW THIS AFTERNOON TO DISSIPATE THIS EVEVNING WITH RW/TRW REDEVELOPING ACROSS ALL BUT THE SE QUARTER OF THE CWA BY MORNING. IT LOOKS LIKE THE NOSE OF THE SFC AND UPPER LEVEL RIDGE WILL OVERSPREAD MOST OF WESTERN KENTUCKY DURING THE NIGHT WHICH SHOULD PRECLUDE ANY REGENERATION OF CONVECTION. ON WEDNESDAY THE FLOW ALOFT BECOMES MORE NORTHWEST WHICH WILL GIVE THE FRONT A GENTLE PUSH. WEDNESDAY WILL BE AN ACTIVE DAY AS THE FRONT SLOWLY APPROACHES AND CROSSES PART OF THE REGION. AVN MUCH FASTER WITH FROPA THAN THE ETA...SO WILL COMPROMISE BETWEEN THE TWO. EXPECT THE FRONT TO CLEAR THE SE CORNER OF THE CWA EARLY THURSDAY MORNING...SO WILL KEEP POPS ALL NIGHT WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS SE HALF OF CWA. IN THE WAKE OF THE FRONT THURSDAY HIGH PRESSURE WILL OVERSPREAD THE REGION FROM NW TO SE. ON SATURDAY A QUICK MOVING SYSTEM DIVING SE ACROSS THE AREA SHOULD TOUCH OFF A FEW RW/TRW...OTHERWISE FOR THE REST OF THE EXTENDED...IT LOOKS LIKE PARTLY CLOUDY WITH NEAR NORMAL TEMPERATURES. FWC/MAV TEMPS SIMILAR BUT WILL LEAN TOWARD SLIGHTLY WARMER FWC. .PAH...NONE. PACKETT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:05 PM CDT | Flash Flood Warning | PAH | Jefferson | 115 min |
| Jun 5, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 45 min |
| Jun 5, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, White | 49 min |
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.